MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML
Model Number PS6505-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 03-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.The device was not returned.
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: hernia repair.Cathplace: on top of mesh implant ¿ wound infusion.It was reported the catheter broke into two segments, when the nurse was removing the device post recovery.The surgeon was planning to leave broken piece "in-situ." the black markings were not present on the device when it was removed.It was estimated 20cm of the broken catheter was retained in the patient when the device broke.During placement the device was introduced with a trocar.The catheter was not sutured through and was secured with skin glue.The nurse removed the catheter using fingers.During removal the catheter appeared to be clean cut, furthermore, the overall appearance of the catheter "looked normal." no additional information as provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202932269, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 22-mar-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8215653
Report Number2026095-2019-00002
Device Sequence Number13950121
Product Code MEB
UDI-Device Identifier30680651136306
UDI-Public30680651136306
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2020
Device Model NumberPS6505-A
Device Catalogue Number101363003
Device Lot Number0202932269
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/03/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/25/2019
Patient Sequence Number1